First Dose of Moderna 3/11/21
Second Dose of Moderna on 4/08/21 Lot #OU1B21A
This story was updated on 1/18/22
Q: What was your life like before you got the vaccine?
I was a very active person. I’m 55 and had No health issues. I was a personal trainer and did many clients per day working 6 days per week. I was also a gym owner with approximately 100 trainers. As I said, my life was very busy and full of fitness. I had recently married and was very much looking forward to traveling and spending time with my husband. Lastly, I help take care of my 85 year old mother and another friend who is 89. I had no hearing or tinnitus issues at all. I'm a happy and positive person, and I love my job too.
Q: What was your reaction, symptoms, & timeline?
About two weeks after my first shot, I developed a soft ringing in my ears and a strange feeling in my head that I had never experienced before. At the time I didn’t even connect these issues with the vaccine as I’ve never had an adverse reaction to a vaccine before.
After the second shot, my life completely fell apart the next day. I developed severe tinnitus to the point that I was losing my mind. The ringing was as loud as an alarm inside my head. Hissing, squeaking, sizzling, and ringing all at once. I had ear pressure like I was coming down from an airplane. My hearing was impaired, and it was elevated that every sound hurt my ears. I was shaking uncontrollably, vomiting, facial muscle contractions, anxiety (as you can imagine from these symptoms) and I lost 12 pounds in 15 days. My blood pressure went so low I went to the hospital twice. I could not read, as if my brain wasn't able to anymore. I had nerve reactions in my face too. I had no strength at all and could barely walk. All of these symptoms developed and got worse as the months passed by.
Q: What was your life like after you got the vaccine?
My relationships all suffered as no one could understand what I was going through. Literally it was living a nightmare.
I finically have gone back to work part time, but only online as I don’t have the strength to see my clients in person. At first, due to the pressure in my ears, I couldn't leave the house. I just started driving small distances again, but I’m very limited. I have no silence. The tinnitus from the vaccine is constant 24/7. I still after 10 months have this ringing in my head and ears, although better with medication from my Neurologist. My husband and I have just started to have any sense of normal life again. However it is still very limited.
Q: Share your experience with any medical care and any diagnoses you have received:
At first I went to two general doctors who had no idea what to do. I went to the ER twice and they said they too don't know what to do. After 5 ENT visits, they gave me nasal steroids to help with the ear pressure. At first they thought I had hydrops, but now they say I don't. I had an MRI, CT, MRA and gave tons of blood. I went to a neurologist who put me on a nerve stabilizer thank goodness, which has allowed me to cope.
After now 7 ENT doctors, 1 endocrinologist, 2 internist, and 2 neurologist and several test and imaging, I was diagnosed with vestibular migraine, severe tinnitus, high cortisol, and vitamin deficiency. I was put on Lamictal to help the vestibular migraine, 20 vitamins and in the evening valerian root and melatonin.
Q: Was your reaction reported, and what was the response?
I reported to VAERS. I don't think any doctor reported it.
Q: Is there anything that has helped, and have your symptoms improved?
What helped originally: The neurologist gave me the nerve stabilizer and that helped me manage and most symptoms have stopped except the constant ringing. The medicine helps to lower the sound, but hasn’t cured the problem.
What has helped me now at 10 months out: The prescription of Lamictal and developing a strict diet of no alcohol, no sugar, and low salt (as well as a strict schedule for sleep).
Q: What do you wish others knew?
I just want the medical world and CDC to help and recognize these serious life changing adverse side effects. And to warn the public because these side effects are real. At the very least they need to be reported, taken seriously, studied and treated as best as possible.